MAUDE Adverse Event Report: ARTHREX, INC. ARTHROSCOPE, 30 DEG, 2.4 X 72MM

ARTHREX, INC. ARTHROSCOPE, 30 DEG, 2.4 X 72MM
Model Number ARTHROSCOPE, 30 DEG, 2.4 X 72MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke off at the joint during surgery.The broken pieces were retrieved from patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is confirmed.Functional testing was not performed due to the damage to the device and the shaft not being returned.Visual evaluation showed that the device was broken into multiple pieces.The most likely cause of this condition is the excessive force used to pry and/or leverage the device.The cause remains error use.Refer to investigation photos.

Brand Name
ARTHROSCOPE, 30 DEG, 2.4 X 72MM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16051084
Report Number1220246-2022-05965
Device Sequence Number20434093
Product Code HRX
UDI-Device Identifier00888867029545
UDI-Public00888867029545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARTHROSCOPE, 30 DEG, 2.4 X 72MM
Device Catalogue NumberAR-3350-2430
Device Lot Number14975007
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown